I have inflammatory arthritis that my Rheumatologist says will eventually become RA. It's currently attacking my left knee, has been for months. I've been in PT since May and had a lot of improvement. I then had a cortisone injection at the beginning of July. The next 2 weeks were great. Then the pain started sneaking back in. Now the inflammation is so much that I have trouble walking. I can't take NSAIDS due to bariatric surgery so I don't know what to do. I can't have another injection until the end of September. Why would it stop working so quickly? I feel worse now than before I started PT.
Cortisone wore off after 2 weeks?: I have inflammatory... - NRAS
Was it injection into joint or into the backside?
The ones I've had in my bum have been variable. Sometimes they last for a few weeks if I'm lucky. The one I had before recent jab lasted two months! Unheard of for me. Mostly mine only last a few weeks.
Into the joint
Hi they can sometimes no work with people did not with me and ive not to get anymore .somtimes if you over do it soon after injection it does not work could be a variety of reasons .hope your pain gets better soon and you see rheumatologist soon
I had an injection into my right elbow which worked for about 1 1/2 to 2 months previously but my last one in March didn't work at all.
Im not very impressed with the consultant I have now. I mentioned my elbow was painful at my last appointment in April and they didn't listen to me. My appointment was late and I must have been the last one for the morning and hurried my appointment as I was in and out in 5 minutes and not really assessed.
I would call you help line I have used this on many occasions.
Try and get steroid injection into your bum as it has been proven they are efficient in same way as into joint plus into joint onecan cause damage in long term that’s why u limited to 4 a year , I had knee elbow and hip problems and the bum steroid kept me going for 8 weeks ... I also can’t take anti inflammatory meds due to bleeding ulcers but I bought myself natural turmeric tablets that are fab so far ... worth try xx
It's so disappointing when something that should work doesn't... or doesn't for long enough. I've had joint injections that have lasted a fortnight & a general that lasted a day, a week after administration. It's less usual I'm afraid, most do work sufficiently for a period of time but nobody seems to know why they infrequently don't. We just need to hope when we need them they do!
If your inflammation is troubling you then do contact your Rheumy, or if you have a helpline through to the nurses, without you letting them know they'll have no idea you're struggling so do let them know.
They only work for me when given into the joint never when given into the hip even at that they do not last long.
I know exactly how u feel. I can't take NSAID for the same reason. I had a cortis one shot 3 weeks ago and yesterday noticed pain is coming back in my ankles. Honestly it's so frustrating as they won't give anymore until 3 months has passed . Some injections last 6 to 8 weeks if u r lucky but the more u have the less they work and shorter the period. I'm starting on methotrexate injections next month as they won't keep giving cortisone as the side effects are really bad long term. What is yr long term plan?
Don't have one yet. My Rheumatologist started me on Plaquenil in June but I don't think it's kicked in yet. I'm getting super worried because we're going to Disney in October and I'm afraid I won't be able to walk.
I'm seeing the Ortho again today to 're-evaluate and discuss options'. He mentioned possibly trying visco supplementation.
In the meantime, I take Tylenol for Arthritis which has helped me get through the night in the past, but lately not so much.
Not what you're looking for?
You may also like...
had started to reduce my swelling and by just 4 more weeks it’s like my joints had no inflammation....
After 2 weeks being off Enbrel, now flaring, when I take it tomorrow, will it be like starting from the beginning again?
system completely now.
I'm just wondering should I ring nurse about a steroid injection to tide...
weeks, my knees, ankles, wrists, knuckles and fingers are all swelling up again and becoming hot...
people have commented its very painful afterwards. Has anyone experienced having cortisone...
had a cortisone injection in a finger and if it helped? My middle finger has swelled and lumps...